zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A novel method for nonlinear fractional partial differential equations: Combination of DTM and generalized Taylor’s formula. (English) Zbl 1148.65099

For the approximate solution of fractional partial differential equations, the authors suggest to use a method based on a (generalized) Taylor expansion of the solution. As in the classical case one can then try to compute the coefficients of the expansion, and hence the exact solution, by suitable recurrence relations based on the differential equation. This path seems to be viable only in the case of a sufficiently simple equation.

In particular, the method requires that the solution can be expanded in a series of a special form, and in a typical application it is by no means clear whether such an expansion is possible. Moreover it seems (see, e.g., Example 5.2) that the computed approximate solution does not depend on any boundary conditions. Obviously the exact solution does depend on the boundary conditions, and this discrepancy raises strong concerns about the correctness of the approach.

MSC:
65R20Integral equations (numerical methods)
65M12Stability and convergence of numerical methods (IVP of PDE)
45K05Integro-partial differential equations
45G10Nonsingular nonlinear integral equations
65M70Spectral, collocation and related methods (IVP of PDE)
References:
[1]Al-Khaled, K.; Momani, S.: An approximate solution for a fractional diffusion-wave equation using the decomposition method, Appl. math. Comput. 165, No. 2, 473-483 (2005) · Zbl 1071.65135 · doi:10.1016/j.amc.2004.06.026
[2]Baeumer, B.; Meerschaert, M. M.: Stochastic solutions for fractional Cauchy problems, Fractional calculus appl. Anal. 4, 481-500 (2001) · Zbl 1057.35102
[3]B. Baeumer, M.M. Meerschaert, M. Kovacs, Fractional reproduction-dispersal equations and heavy tail dispersal kernels, Bull. Math. Biol., 2007, to appear, Preprint available at nbsp;http://www.stt.msu.edu/nbsp;mcubed/BMBseed.pdfnbsp;.
[4]Bildik, N.; Konuralp, A.; Bek, F.; Kucukarslan, S.: Solution of different type of the partial differential equation by differential transform method and Adomian’s decomposition method, Appl. math. Comput. 172, 551-567 (2006) · Zbl 1088.65085 · doi:10.1016/j.amc.2005.02.037
[5]Caputo, M.: Linear models of dissipation whose Q is almost frequency independent. Part II, J. roy. Austral. soc. 13, 529-539 (1967)
[6]Del Castillo-Negrete, D.; Carreras, B. A.; Lynch, V. E.: Front dynamics in reaction – diffusion systems with Lévy flights: a fractional diffusion approach, Phys. rev. Lett. 91, No. 1, 018302 (2003)
[7]I.H. Hassan, Comparison differential transformation technique with Adomian decomposition method for linear and nonlinear initial value problems, Chaos Solitons Fract., in press, doi:10.1016/j.chaos.2006.06.040.
[8]He, J. H.: Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. Mech. engrg. 167, 57-68 (1998) · Zbl 0942.76077 · doi:10.1016/S0045-7825(98)00108-X
[9]Lynch, V. E.; Carreras, B. A.; Del-Castillo-Negrete, D.; Ferriera-Mejias, K. M.; Hicks, H. R.: Numerical methods for the solution of partial differential equations of fractional order, J. comput. Phys. 192, 406-421 (2003) · Zbl 1047.76075 · doi:10.1016/j.jcp.2003.07.008
[10]Mainardi, F.; Luchko, Y.; Pagnini, G.: The fundamental solution of the space – time fractional diffusion equation, Fractional calculus appl. Anal. 4, No. 2, 153-192 (2001) · Zbl 1054.35156
[11]Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for two-sided space-fractional partial differential equations, Appl. numer. Math. 56, 80-90 (2006) · Zbl 1086.65087 · doi:10.1016/j.apnum.2005.02.008
[12]Momani, S.: Analytical approximate solution for fractional heat-like and wave-like equations with variable coefficients using the decomposition method, Appl. math. Comput. 165, No. 2, 459-472 (2005) · Zbl 1070.65105 · doi:10.1016/j.amc.2004.06.025
[13]Momani, S.: Analytic and approximate solutions of the space- and time-fractional telegraph equations, Appl. math. Comput. 170, No. 2, 1126-1134 (2005) · Zbl 1103.65335 · doi:10.1016/j.amc.2005.01.009
[14]Momani, S.: An explicit and numerical solutions of the fractional KdV equation, Math. comput. Simulation 70, No. 2, 110-118 (2005) · Zbl 1119.65394 · doi:10.1016/j.matcom.2005.05.001
[15]Momani, S.: Non-perturbative analytical solutions of the space- and time-fractional Burgers equations, Chaos solitons fract. 28, No. 4, 930-937 (2006) · Zbl 1099.35118 · doi:10.1016/j.chaos.2005.09.002
[16]Momani, S.; Odibat, Z.: Analytical solution of a time-fractional Navier – Stokes equation by Adomian decomposition method, Appl. math. Comput. 177, 488-494 (2006) · Zbl 1096.65131 · doi:10.1016/j.amc.2005.11.025
[17]Momani, S.; Odibat, Z.: Analytical approach to linear fractional partial differential equations arising in fluid mechanics, Phys. lett. A 355, 271-279 (2006)
[18]S. Momani, Z. Odibat, Comparison between homotopy perturbation method and the variational iteration method for linear fractional partial differential equations, Comput. Math. Appl., in press, doi:10.1016/j.camwa.2006.12.037.
[19]Momani, S.; Odibat, Z.: Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. lett. A 365, 345-350 (2007) · Zbl 1203.65212 · doi:10.1016/j.physleta.2007.01.046
[20]S. Momani, Z. Odibat, Generalized differential transform method for solving a space- and time-fractional diffusion-wave equation, Phys. Lett. A, in press, doi:10.1016/j.physleta.2007.05.083.
[21]Odibat, Z.; Momani, S.: Approximate solutions for boundary value problems of time-fractional wave equation, Appl. math. Comput. 181, 1351-1358 (2006)
[22]Z. Odibat, S. Momani, Numerical methods for nonlinear partial differential equations of fractional order, Appl. Math. Modelling, in press, doi:10.1016/j.apm.2006.10.025.
[23]Odibat, Z.; Momani, S.: A reliable treatment of homotopy perturbation method for Klein – Gordon equations, Phys. lett. A 365, 351-357 (2007) · Zbl 1203.65213 · doi:10.1016/j.physleta.2007.01.064
[24]Z. Odibat, S. Momani, A generalized differential transform method for linear partial differential equations of fractional order, Appl. Math. Lett., in press, doi:10.1016/j.aml.2007.02.022.
[25]Odibat, Z.; Shawagfeh, N.: Generalized Taylor’s formula, Appl. math. Comput. 186, 286-293 (2007) · Zbl 1122.26006 · doi:10.1016/j.amc.2006.07.102
[26]Podlubny, I.: Fractional differential equations, (1999)
[27]Schneider, W. R.; Wyess, W.: Fractional diffusion and wave equations, J. math. Phys. 30, 134-144 (1989) · Zbl 0692.45004 · doi:10.1063/1.528578
[28]Schumer, R.; Benson, D. A.; Meerschaert, M. M.; Baeumer, B.: Fractal mobile/immobile solute transport, Water resour. Res. 39, No. 10, 1296 (2003)
[29]Tadjeran, C.; Meerschaert, M. M.: A second-order accurate numerical method for the two-dimensional fractional diffusion equation, J. comput. Phys. 220, 813-823 (2007) · Zbl 1113.65124 · doi:10.1016/j.jcp.2006.05.030
[30]Zhang, Y.; Benson, D. A.; Meerschaert, M. M.; Scheffler, H. P.: On using random walks to solve the space-fractional advection dispersion equations, J. statist. Phys. 123, No. 1, 89-110 (2006) · Zbl 1092.82038 · doi:10.1007/s10955-006-9042-x
[31]Zhou, J. K.: Differential transformation and its applications for electrical circuits, (1986)